Clinical Case At 7:30pm on a Sunday evening, Sophia has called your Australian Ambulance Service after coming home to find her boyfriend Vincent, a 32 year old construction worker lying on the floor unconscious. On arrival at the scene you find Sophia, Vincent and another male (Johnny) in the house. Sophia and Johnny are conscious, talking and walking around the room, while Vincent is lying on the floor cyanosed and barely breathing. You commence an initial treatment plan which involves administering oxygen to Vincent and undertaking an initial assessment which reveals: Level of consciousness Does not respond to verbal commands, responds to painful stimuli by grimacing, drawing away and making unintelligible noises, his eyes remain closed (ie GCS 7). Airway and breathing Airway is clear. Respiration 4 breaths/min, regular but shallow Circulation Radial pulse is ~34 beats/min, weak, but regular. Question 1 Discuss in point form: The key clinical feature of the scenario that lead you to administer oxygen. The physiological rationale for administering oxygen. The intended outcomes of administering oxygen. (7.5 Marks) While undertaking this initial assessment, you observe a large number of empty spirit bottles around the room, and notice puncture marks in Vincents right arm. You attach a 3-lead cardiac monitor and perform a physical examination, which reveals: Symptoms Severely decreased level of consciousness, pin point pupils, cold to touch and centrally cyanosed. Breathing sounds Nil adventitious sounds Blood pressure 69/38 mmHg Pulse 60 beats/min, regular Respiration Ventilated at 12 bpm Oxygen saturation 98% (on 100% oxygen) Initially Johnny and Sophia are reluctant to discuss what has happened with you, but once they realize that the ambulance has attended alone without the police, they begin to open up: Events leading to the call (from Johnny) ¦I came over Friday afternoon after Vincent dropped Sophia at the airport ¦ weve been drinking really heavily since then ¦ we havent really done much else, or had much to eatOnset (from Johnny) ¦weve been pretty relaxed all weekend, but he (Vincent) just seemed to really vague out (lose consciousness) about 10 minutes after we (equally) shared a hit (needle) of heroin ¦ that was about an hour agoVincents current medications (from Sophia) Ceftriaxone (recently administered by GP), fluoxetine, olanzapine, peginterferon alfa-2a, ribavirin, diazepam, thiamine. Question 2 On the basis of Vincents list of current medication, prior to undertaking any further intervention: What risk factors can you identify that are relevant to the safety of yourself, your partner and Johnny? What action(s) will you take on the basis of these considerations? (5 marks) Question 3 Assuming that Vincent is an alcoholic but has no predisposing co-morbidities, discuss the possible reasons why Vincent is more affected than Johnny, noting: Interactions with Vincents current medications. The potential impact of Vincents alcoholism. Potential recent changes to Vincents lifestyle or drug use habits. (7.5 Marks) After consultation with your partner, you set up an IV drip with 0.9% saline and administer naloxone to Vincent following the Clinical Practice Guidelines of the Ambulance Service you are working for. Question 4 Describe the mechanism by which an opioid agonist (such as heroin) causes respiratory depression. In your response, consider the: Molecular mechanism of action of opioid agonists. Pathophysiology of opioid-induced respiratory depression. (7.5 Marks) Question 5 Discuss in detail: The pharmacodynamic rationale for administering naloxone. The mechanism of action of naloxone. The pharmacological considerations of current approaches to narcotic overdose recommending; Partial reversal Rapid, full reversal (In your answer consider concepts related to the time course of the treatment, the possible need to re-administer etc.) (10 Marks) Within 5 minutes, Vincent becomes more lucid, and you undertake a further physical examination, which reveals: Blood pressure 94/60mmHg Pulse 90 beats/min, regular Respiration 10 breaths/min Oxygen saturation 99% (on 100% oxygen) Initially Vincent is very confused, but as he becomes more conscious it soon becomes apparent that he does not want to go to hospital. Question 6 Discuss your considerations regarding whether it is safe to leave Vincent in his home? In your response consider: The likely pharmacological impact of Vincents drug use. The potential need for further medical treatment and or tests. (2.5 Marks) Drug Profile activities for Module 5 Section 1: Life stages as a factor in variability 17. For your drug: a. Determine whether dose adjustment is required for age and indicate the change in dosage (e.g. higher or lower in young or elderly etc). b. Explain the rational for the age related dose adjustment (or lack of dose adjustment) for your drug. Section 2: Impact of disease states 18. For your drug: a. Based on your knowledge of the pharmacokinetics of your drug, is dose adjustment required in individuals with hepatic disease (explain)?
cheap-essay-writing-service.com is a professional essay writing company that provides reliable services to students in writing their custom papers. Our services, regardless of the complexity and personalization, are crafted for assistance.
+1 (573) 260-3076